# SDR CA101019014

- Difficulty date: October 1, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Airbus A320-211
- Aircraft time: 56,230 hours
- Engine: Cfmint CFM565A1
- System (JASC): 3442 · Weather Radar System
- Part: Transceiver
- Part number: 6225132020
- Condition: Failed
- Location: Weather Radar
- Stage of operation: CR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT DEPARTED, APPROX 55 MINUTES INTO FLIGHT, AND CLIMBING FL 300 - 340, SOME VISIBLE SMOKE WAS NOTICED ENTERING THE FLIGHT DECK. THE SMOKE APPEARED TO BE COMING FROM THE VICINITY OF THE F/O RT SIDE KNEE (PEDASTAL PANEL).  NO ACFT SYS MALFUNCTIONS WERE NOTICED DURING THE INCIDENT.  THE CREW CARRIED OUT QRH PROCEDURES AND DECLARED EMERGENCY ELECTING TO DO AN AIR TURNBACK TO ORIGINAL STATION.  UPON FIN AIR TURNBACK ARRIVAL, MX PERFORMED T/S AND INSP OF THE MID AVIONICS BAY AND SNIFF TESTED THE EQUIPMENT.  A STRONG ELECTRICAL ODOR AND EVIDENCE OF SOME CARBON SOOT WAS DISCOVERED IN THE VICINITY OF THE RADAR TRANSCECEIVER.  MX PROCEEDED TO CLEAN THE AREA AND REPLACED THE RADAR TRANSCEIVER.
